Alert archive / Arkansas / Tornado Warnings in 2024
Tornado Warning 55, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at May 7, 2024, 3:01 AM CDT for Madison County, Washington County, Arkansas. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2024, 3:01 AM CDT (08:01 UTC)
- Expired
- May 7, 2024, 3:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Madison County, AR, Washington County, AR
The radar
The Western Arkansas radar (KSRX), 71 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 3:15 AM CDT | TSTM WND DMG | Crosses, AR | Extensive tree damage or trees downed in the Crosses area. Some trees downed onto a home. Possible tornado. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 10:13 PM CDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1078 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 884 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 179 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 13.8
The text
As transmitted.
082
WFUS54 KTSA 070801
TORTSA
ARC087-143-070830-
/O.NEW.KTSA.TO.W.0055.240507T0801Z-240507T0830Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
301 AM CDT Tue May 7 2024
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
Southwestern Madison County in northwestern Arkansas...
Southeastern Washington County in northwestern Arkansas...
* Until 330 AM CDT.
* At 301 AM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles east of Winslow, moving northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
St. Paul... Saint Paul...
Japton... Georgetown...
Crosses... Patrick...
Combs... Delaney...
Brashears... Dutton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3581 9369 3577 9387 3577 9391 3576 9391
3576 9407 3577 9408 3582 9411 3603 9381
TIME...MOT...LOC 0801Z 243DEG 30KT 3579 9405
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$2 follow-up statements
099
WWUS54 KTSA 070814
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
314 AM CDT Tue May 7 2024
ARC143-070824-
/O.CAN.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Washington AR-
314 AM CDT Tue May 7 2024
...THE TORNADO WARNING FOR SOUTHEASTERN WASHINGTON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
3576 9396 3583 9396 3584 9395 3593 9395
3603 9381
TIME...MOT...LOC 0814Z 242DEG 31KT 3586 9389
$$
ARC087-070830-
/O.CON.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Madison AR-
314 AM CDT Tue May 7 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 AM CDT FOR
SOUTHWESTERN MADISON COUNTY...
At 314 AM CDT, a confirmed tornado was located 7 miles west of Saint
Paul, moving northeast at 35 mph.
HAZARD...Damaging tornado.
SOURCE...Radar confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations in or near the path include...
St. Paul... Saint Paul...
Japton... Georgetown...
Crosses... Patrick...
Combs... Delaney...
Brashears... Dutton...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
3576 9396 3583 9396 3584 9395 3593 9395
3603 9381
TIME...MOT...LOC 0814Z 242DEG 31KT 3586 9389
TORNADO...OBSERVED
MAX HAIL SIZE...<.75 IN
$$946
WWUS54 KTSA 070822
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
322 AM CDT Tue May 7 2024
ARC087-070831-
/O.EXP.KTSA.TO.W.0055.000000T0000Z-240507T0830Z/
Madison AR-
322 AM CDT Tue May 7 2024
...THE TORNADO WARNING FOR SOUTHWESTERN MADISON COUNTY WILL EXPIRE AT
330 AM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 500 AM CDT for northwestern
and west central Arkansas.
&&
LAT...LON 3581 9369 3577 9386 3577 9391 3576 9391
3576 9396 3583 9396 3584 9395 3593 9395
3603 9381
TIME...MOT...LOC 0821Z 243DEG 30KT 3589 9382
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 12:45 AM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, May 7, 12:45 AM CDT, 2 hours 16 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1245 AM CDT Tue May 7 2024 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 1018 PM CDT Mon May 6 2024 Isolated convection forming ahead of the main squall line will pose the highest risk for strong tornadoes over the next few hours. Otherwise, squall line will sweep across much of the area except possibly far southeast Oklahoma overnight, with damaging winds and some embedded tornado threat. Made minor changes to pops over the next few hours, with the rest of the forecast on track at this time. && .LONG TERM... (Tuesday through Monday) Issued at 128 PM CDT Mon May 6 2024 Tuesday is expected to be a relatively quiet day weather-wise across eastern Oklahoma and western Arkansas as weak high pressure prevails. The next chance of storms will come on Wednesday as a cold front moves through the region. These storms will likely fire up earlier in the day near the cold front approaching Highway 75 in eastern Oklahoma by early afternoon. All modes of severe weather will be possible as this system moves through the area as well. Dry weather is forecast later in the week and into the weekend with temperatures near normal for this time of year. Shower and storm chances increase late in the weekend with the approach of a mid-level shortwave. && .AVIATION... (06Z TAFS) Issued at 1226 AM CDT Tue May 7 2024 TSRA had cleared KBVO and VFR elements are expected to prevail at that site for the valid period. TSRA at KTUL/KRVS to end early in the period, and may be followed with a brief period of MVFR cigs. From there, VFR elements are expected to prevail for the remainder of the period. More uncertainty to timing/duration of convection at KMLC so will just add a tempo group for a few hours from 07z-09z and will include a period of MVFR cigs through 15z. VFR elements to prevail for the remainder of the period. Similar time frame and like elements expected across the AR sites, though tempo groups at KFSM will go an hour or so later. Expect VFR elements to prevail after 15z at the AR sites. && .PRELIMINARY POINT TEMPS/POPS... TUL 83 61 83 53 / 10 10 30 0 FSM 86 65 87 57 / 10 0 60 40 MLC 85 66 86 56 / 10 0 30 20 BVO 81 56 81 48 / 10 10 20 0 FYV 83 61 83 51 / 10 10 70 30 BYV 82 59 82 53 / 10 0 70 30 MKO 81 61 84 53 / 10 10 50 20 MIO 80 58 80 50 / 10 10 60 10 F10 82 62 85 53 / 10 10 30 10 HHW 84 66 85 59 / 10 10 30 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...Flood Watch until 7 AM CDT this morning for OKZ054>067. AR...None. && SHORT TERM...05 LONG TERM....10 AVIATION...23
Hazardous weather outlook, May 6, 5:19 PM CDT, 9 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 519 PM CDT Mon May 6 2024 ARZ001-002-010-011-019-020-029-OKZ049-053>076-071000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 519 PM CDT Mon May 6 2024 ...SIGNIFICANT SEVERE WEATHER EXPECTED THIS EVENING AND TONIGHT... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. TORNADO. RISK...Significant. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM.. AREA AT GREATEST RISK...Northeast Oklahoma. SEVERE THUNDERSTORM. RISK...Critical. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 7 PM. AREA AT GREATEST RISK...Northeast Oklahoma. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma. ONSET...This Evening. HEAVY RAIN. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...This Evening. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. DISCUSSION... Severe thunderstorms have developed across western Oklahoma as of late afternoon. These storms will spread east and expand in coverage by early evening. Severe weather is expected into northeast Oklahoma by early to mid evening and will steadily spread east through the early morning hours Tuesday. Conditions will support significant severe weather, especially during the evening into early morning hours. Tornadoes are likely, especially during the evening hours, including the risk for strong long track tornadoes. Additionally, large hail and locally damaging winds are expected to occur, with this risk expanding east through the early morning hours. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. TUESDAY...High Wind Potential. WEDNESDAY...Severe Thunderstorm Potential...High Wind Potential. THURSDAY through SUNDAY...No Hazards. EXTENDED DISCUSSION... A few severe storms may develop as early as Wednesday morning, but a more widespread severe weather risk is expected Wednesday afternoon as a cold front sweeps east. Locations south and east of Interstate 44 have the highest severe weather potential on Wednesday. Thunderstorm chances will end on Thursday with dry and mild weather for late week into the weekend. EMERGENCY MANAGEMENT PLANNING STATEMENT... Spotter activation is expected this evening into the overnight hours. Additionally, given the potential for damaging storms, the need for mutual aid and additional staffing should be considered. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, May 7, 2:35 AM CDT, 26 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
235 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM Flash Flood Morris 35.61N 95.86W
05/07/2024 Okmulgee OK Emergency Mngr
Multiple roads reported flooded. Time
estimated.
&&Local storm report, May 7, 2:42 AM CDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
242 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 AM Hail Cedarville 35.57N 94.37W
05/07/2024 M0.75 Inch Crawford AR Emergency Mngr
&&Local storm report, May 7, 2:47 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
247 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0229 AM Tornado 8 ESE Stilwell 35.76N 94.49W
05/07/2024 Adair OK Official NWS Obs
TDS sampled from KSRX radar.
&&Local storm report, May 7, 2:52 AM CDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
252 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0247 AM Tstm Wnd Dmg 1 NNW Mill Creek 35.36N 94.43W
05/07/2024 Sebastian AR Emergency Mngr
Trees down in Arkoma.
&&Local storm report, May 7, 2:54 AM CDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
254 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0246 AM Tstm Wnd Gst Van Buren 35.44N 94.35W
05/07/2024 E70 MPH Crawford AR Amateur Radio
&&Local storm report, May 7, 2:56 AM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
256 AM CDT Tue May 7 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0243 AM Tstm Wnd Gst Fort Smith 35.39N 94.40W
05/07/2024 M61 MPH Sebastian AR ASOS
&&The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 11:09 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 66 min |
| May 6, 11:35 PM CDT | Severe Thunderstorm Warning | TSA | Benton | 25 min |
| May 6, 11:57 PM CDT | Special Weather Statement | TSA | Benton | 48 min |
| May 7, 12:45 AM CDT | Special Weather Statement | TSA | Benton | 30 min |
| May 7, 12:54 AM CDT | Areal Flood Advisory | TSA | Benton, Washington | 3 hr |
| May 7, 1:09 AM CDT | Flash Flood Warning | TSA | Benton | 4 hr |
| May 7, 1:13 AM CDT | Special Weather Statement | TSA | Benton | 47 min |
| May 7, 1:54 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Crawford, Washington | 51 min |
| May 7, 1:58 AM CDT | Special Weather Statement | TSA | Carroll | 47 min |
| May 7, 2:14 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 46 min |
| May 7, 2:26 AM CDT | Tornado Warning | TSA | Crawford, Washington | 34 min |
| May 7, 2:39 AM CDT | Areal Flood Advisory | TSA | Benton, Carroll, Crawford, Madison, Washington | 3 hr |
| May 7, 2:47 AM CDT | Tornado Warning | TSA | Crawford, Franklin, Sebastian | 43 min |
| May 7, 2:57 AM CDT | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 48 min |
| May 7, 3:01 AM CDT | Severe Thunderstorm Warning | TSA | Sebastian | 44 min |
| May 7, 3:06 AM CDT | Tornado Warning | TSA | Franklin, Madison | 28 min |
| May 7, 3:11 AM CDT | Flash Flood Warning | TSA | Crawford, Sebastian | 4 hr |
| May 7, 3:17 AM CDT | Severe Thunderstorm Warning | TSA | Franklin | 13 min |
| May 7, 3:57 AM CDT | Special Weather Statement | TSA | Franklin | 48 min |
| May 7, 4:50 AM CDT | Special Weather Statement | TSA | Madison | 40 min |
Nearby
Tornado Warnings in Arkansas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.